On the Gain Margin of Nonlinear and Optimal Regulators
1984 (English)In: IEEE Transactions on Automatic Control, ISSN 0018-9286, E-ISSN 1558-2523, Vol. 29, no 7, 615-620 p.Article in journal (Refereed) Published
The robustness of nonlinear regulators for nonlinear systems with respect to variations in gain is investigated. It is shown that there exist regulators that produce asymptotically stable closed-loop systems, but do not tolerate any variation in gain without instability. However, if the linearized closed-loop system is also asymptotically stable, then there is always some gain margin. For a wide class of optimal regulators, it is shown that the gain margin is infinite with respect to increases in gain and that decreases down to 0.5 can be tolerated. The robustness properties of linear quadratic control laws are thus generalized.
Place, publisher, year, edition, pages
IEEE Control Systems Society , 1984. Vol. 29, no 7, 615-620 p.
Asymptotic stability, Nonlinear systems, Optimal control, Nonlinear systems, Robustness
IdentifiersURN: urn:nbn:se:liu:diva-103936DOI: 10.1109/TAC.1984.1103594OAI: oai:DiVA.org:liu-103936DiVA: diva2:693240